|Lactic acid is killing me!||Gall|
Sep 2, 2001 1:06 PM
i ve been riding for quite sometime and i ve gotten a whole lot better over the years. i am 29 with a max hr of 202 and LT of 177. BUT now i ve been having a lot of problems with lactic acid build up in my legs. i ride at 85 or more rpms. i even get the build up when i am way below my LT. and i always do a good warm up with stretchs.
i have a real problem with dairy products so i dont take in near enough calcium. i ve read somewhere that taking tums before a ride with help lower the lactic acid in your system. dont know if this is true but do you think that my lack of calcium is causing me to have such problems with the lactic acid?
|re: Lactic acid is killing me!||Lone Gunman|
Sep 2, 2001 3:06 PM
You're asking a medical question to a group of people that argue over the merits of Ti vs. Italian made steel. I think I would seek more professional help from a sports nutritionist or doctor before I would trust medical advise from posters. I honestly don't think a medical professional could give you a correct answer without a lab workup. Just my opinion though.
Sep 2, 2001 3:30 PM
|What kinds of workouts do you do? Do you do much threshold and interval work? Are you riding faster with a group than you normally ride? Any chance you are overtrained or burned out? I suspect that "lactic acid buildup" has more to do with how you've trained, buffers built up on the blood, and your body's oxygen utilization capability than a mineral deficiency.
|and how do you know this?||Kerry Irons|
Sep 2, 2001 3:33 PM
|Have you had blood work done while exercising? Did this come on suddenly, or has it been building up? The most valid Tums recommendation is for cramps, not "LA buildup". I have seen the recommendation (unsubstantiated by research - theory only) that taking carbonates (CaCO3 - Tums, NaHCO3 - baking soda) would help buffer the blood against LA, but your blood is buffered by CO2 (H2CO3) already, so this seems weak. You may just be experiencing overtraining, in which case you need to rest for a few days up to a couple of weeks. Absent some actual blood measurements, "tired legs" does not necessarily mean LA buildup. Maybe if you gave more details about how your problem occurs, somebody could help with some training/recovery suggestions.|
|Some info about LA that my help...||Bruno|
Sep 2, 2001 8:22 PM
|A MUST READ for the Lactic Acid curious -NM||Tig|
Sep 3, 2001 4:35 PM